Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 9, 2007, 5:07 PM CDT for Lynn County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2007, 5:07 PM CDT (22:07 UTC)
- Expired
- Jun 9, 2007, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lynn County, TX
The radar
The Lubbock radar (KLBB), 64 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2346 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 092208 SVRLUB TXC305-092245- /O.NEW.KLUB.SV.W.0166.070609T2207Z-070609T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CDT SAT JUN 9 2007 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LYNN COUNTY IN NORTHWEST TEXAS. * UNTIL 545 PM CDT * AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF GRASSLAND...OR ABOUT 16 MILES SOUTHEAST OF TAHOKA... MOVING NORTH AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE...DRAW...TAHOKA... AND GRASSLAND. LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3297 10191 3296 10157 3327 10158 3323 10196 $$
1 follow-up statement
000 WWUS54 KLUB 092227 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 525 PM CDT SAT JUN 9 2007 TXC305-092245- /O.CON.KLUB.SV.W.0166.000000T0000Z-070609T2245Z/ LYNN TX- 525 PM CDT SAT JUN 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR LYNN COUNTY... A WIND GUST OF 65 MPH WAS REPORTED AT 615 BY THE WEST TEXAS MESONET WEATHER STATION NEAR GRAHAM IN WESTERN GARZA COUNTY. AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GRASSLAND...OR ABOUT 8 MILES EAST OF TAHOKA...MOVING NORTH AT 25 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE WILSON... GRASSLAND...TAHOKA AND NEW HOME. LARGE HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3303 10189 3302 10157 3338 10157 3338 10202 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:14 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 9, 3:14 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 314 PM CDT SAT JUN 9 2007 .SHORT TERM... FORECAST AREA CONTINUES TO BE WEDGED BETWEEN AN UPPER LOW OFF THE COAST OF SOUTHERN CALIFORNIA AND UPPER HIGH FROM EAST TEXAS THROUGH MISSISSIPPI. THIS HAS PUMPED PLENTIFUL AMOUNTS OF MOISTURE BACK INTO WEST TEXAS...MAKING IT REALLY FEEL LIKE SUMMER. THIS WARM AND MOIST ATMOSPHERE HAS RESULTED IN MODERATE INSTABILITY ACROSS THE ENTIRE REGION...THOUGH MODEL SOUNDINGS DO INDICATE RATHER SKINNY CAPE IN WEAKLY SHEARED ENVIRONMENT. HENCE...ANTICIPATE STORMS THAT FORM TO STRUGGLE TO MAINTAIN ORGANIZATION/INTENSITY. HOWEVER...INSTABILITY COULD STILL PROMOTE A FEW STRONG PULSE STORMS. ADDITIONALLY... PRECIPITABLE WATER VALUES RANGING FROM 1.25 WEST TO 1.65+ INCHES EAST ALONG WITH RELATIVELY HIGH FREEZING LEVEL AND SLOW STORM MOTION WILL SUPPORT LOCALIZED HEAVY RAINFALL UNDER ANY GIVEN STORM. CURRENT VISIBLE SATELLITE...SURFACE OBS AND RADAR DO SHOW CONVECTION DEVELOPING ALONG CONVERGENT AXIS IN SOUTHEAST NEW MEXICO WHERE EARLIEST HEATING/CLEARING TOOK PLACE...AS WELL AS ALONG SURGE OF MOISTURE WORKING INTO THE EASTERN PERMIAN BASIN AND CONCHO VALLEY FROM THE EDWARDS PLATEAU. THUS...FAVORED BEST POPS ACROSS THE SOUTHERN AND WESTERN ZONES TONIGHT...THOUGH COULD STILL SEE AN ISOLATED STORM ALMOST ANYWHERE IN UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. BELIEVE LOW CLOUDS WILL AGAIN FILL IN ACROSS MUCH OF THE CWFA OVERNIGHT. SOME LOCATION...ESPECIALLY ALONG THE FAVORED EDGE OF THE CAPROCK ESCARPMENT...COULD SEE SOME LOCALIZED FOG /BR/...BUT DO NOT EXPECT DENSE FOG GIVEN FLOW PROGGED TO VEER SOMEWHAT TOWARD MORNING. PRECIP CHANCES WILL LINGER OVERNIGHT AS 25-30 KT LLJ AND ISENTROPIC UPGLIDE REDEVELOPS. APPEARS A WEAK UPPER LEVEL WAVE WILL EXIT WEST TEXAS EARLY SUNDAY...WITH OTHER POSSIBLE RIPPLES IN THE SOUTHWEST FLOW MOVING OVERHEAD. THUS...GIVEN ABUNDANT MOISTURE AND EXPECTED AFTERNOON HEATING HAVE CONTINUED SLIGHT CHANCE POPS THROUGH THE DAY SUNDAY. TONIGHT SHOULD SEE MILD TEMPERATURES /LOWS IN THE 60S AND LOW 70S/ GIVEN ALL THE MOISTURE AROUND. HIGHS SUNDAY SHOULD CLIMB WELL INTO THE 80S AGAIN...WITH A FEW LOCATIONS FLIRTING WITH 90. .LONG TERM... WILL CONTINUE TO SEE SUBTROPICAL MOISTURE DRAWN NWD OVER THE AREA IN DEEP SLY FLOW BETWEEN UPPER HIGH OVER EAST TEXAS AND UPPER LOW WHICH WILL BE SLOWLY APPROACHING THE AREA FROM SRN CALIF. DEEP MOISTURE AND WEAK CAP COMBINED WITH WEAK FORCING WILL RESULT IN ISOLATED TO SCATTERED STORMS THROUGH TUESDAY. MAY SEE A BETTER CHANCE FOR PRECIP MONDAY NIGHT WITH SLIGHTLY BETTER FLOW ALOFT AIDING POTENTIAL FOR STORMS TO COME OFF THE HIGHER TERRAIN TO THE WEST AND AGAIN TUESDAY AFTN/NIGHT AS THE UPPER LOW LIFTS NEWD ACROSS NRN NM. BEYOND TUESDAY MODEL AGREEMENT IS POOR. OPERATIONAL GFS WITH ITS IDEA OF THE UPPER LOW GETS CUT OFF FROM FASTER FLOW TO THE NORTH AND WOBBLES SLOWLY EWD UNDERNEATH AN UPPER RIDGE. GFS SOLUTION WOULD KEEP A SMALL CHANCE OF PRECIP IN THE EAST. ECMWF MAY BE CLOSER TO ACCURATE WITH A MORE PROGRESSIVE MOVEMENT OF THE UPPER TROUGH. INHERITED FCST IS DRY BEYOND TUESDAY AND GIVEN UNCERTAINTIES IN THE EXTENDED PREFER TO KEEP IT THAT WAY. WILL CONTINUE WITH TEMPS NEAR NORMAL THROUGH WEDNESDAY /SLIGHTLY COOLER FOR HIGHS AND SLIGHTLY WARMER FOR LOWS/. ASSUMING A DRIER PATTERN EMERGES TOWARD WEEKS END WILL CONTINUE TREND OF SLIGHT UPTICK IN HIGHS THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 87 63 86 62 / 40 20 20 20 30 TULIA 63 85 65 86 64 / 30 20 20 20 30 PLAINVIEW 65 87 66 87 65 / 30 20 20 20 30 LEVELLAND 66 87 66 86 67 / 30 20 20 20 30 LUBBOCK 68 86 68 88 67 / 30 20 20 20 30 BROWNFIELD 68 88 66 87 68 / 30 20 20 20 30 CHILDRESS 68 90 70 90 71 / 20 20 20 20 20 SPUR 69 88 70 92 69 / 30 20 20 20 20 ASPERMONT 70 87 70 93 72 / 30 20 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/07
Hazardous weather outlook, Jun 9, 11:42 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1142 AM CDT SAT JUN 9 2007 TXZ021>044-101645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1142 AM CDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MAY SPREAD EASTWARD FROM THE PLAINS OF NEW MEXICO INTO THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD EXCEED SEVERE LIMITS...BUT CHANCES ARE RELATIVELY LOW. IF THEY DO...HEAVY RAIN AND HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCES OF HAZARDOUS WEATHER ARE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 9, 4:52 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 452 PM CDT SAT JUN 9 2007 TXZ041-042-092230- GARZA TX-LYNN TX- 452 PM CDT SAT JUN 9 2007 ...STRONG THUNDERSTORMS ENTERING SOUTHERN LYNN AND SOUTHWEST GARZA COUNTIES... AT 447 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS 16 MILES SOUTH OF GRASSLAND...OR ABOUT 19 MILES SOUTHEAST OF TAHOKA...MOVING NORTH AT 30 MPH. O DONNELL...TAHOKA... AND GRASSLAND ARE IN THE PATH OF THESE STORMS. BRIEF...STRONG WIND GUSTS FROM 40 TO 50 MPH ARE POSSIBLE NEAR THESE THUNDERSTORMS. BRIEF HEAVY RAINFALL FROM A HALF TO NEARLY AN INCH MAY FALL IN A FEW PLACES AS WELL. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:20 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 55 min |
| Jun 9, 5:34 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 56 min |
| Jun 9, 6:20 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 55 min |
| Jun 9, 6:23 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 67 min |
| Jun 9, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.